Alert archive / Michigan / Gale Warnings in 2022
Gale Warning 30, NWS Gaylord, MI
NWS Gaylord, MI issued this gale warning at Sep 25, 2022, 11:10 AM EDT. It took effect at Sep 26, 2022, 12:00 AM EDT. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2022, 11:10 AM EDT (15:10 UTC)
- In effect from
- Sep 26, 2022, 12:00 AM EDT
- Expired
- Sep 26, 2022, 7:51 PM EDT
- In force
- 20 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
592 WHUS73 KAPX 251510 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1110 AM EDT Sun Sep 25 2022 LMZ345-346-252315- /O.UPG.KAPX.SC.Y.0096.220926T0000Z-220926T1200Z/ /O.NEW.KAPX.GL.W.0030.220926T0400Z-220926T1600Z/ Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1110 AM EDT Sun Sep 25 2022 ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT MONDAY... * WHAT...Highest gusts up to 35 kts from the northwest and highest waves around 9 feet expected. * WHERE...Point Betsie to Sleeping Bear Point MI and Manistee to Point Betsie MI. * WHEN...From midnight tonight to noon EDT Monday. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ344-252315- /O.CON.KAPX.SC.Y.0096.220926T0000Z-220926T1200Z/ Sleeping Bear Point to Grand Traverse Light MI- 1110 AM EDT Sun Sep 25 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT MONDAY... * WHAT...Highest gusts up to 25 kts from the northwest and highest waves around 6 feet expected. * WHERE...Sleeping Bear Point to Grand Traverse Light MI. * WHEN...From 8 PM this evening to 8 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
7 follow-up statements
253 WHUS73 KAPX 251933 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 333 PM EDT Sun Sep 25 2022 LMZ345-346-260345- /O.CON.KAPX.GL.W.0030.220926T0400Z-220926T1600Z/ Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 333 PM EDT Sun Sep 25 2022 ...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT MONDAY... * WHAT...Highest gusts up to 35 kts from the northwest and highest waves around 10 feet expected. * WHERE...Point Betsie to Sleeping Bear Point MI and Manistee to Point Betsie MI. * WHEN...From midnight tonight to noon EDT Monday. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ344-260345- /O.CON.KAPX.SC.Y.0096.220926T0000Z-220926T1200Z/ Sleeping Bear Point to Grand Traverse Light MI- 333 PM EDT Sun Sep 25 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT MONDAY... * WHAT...Highest gusts up to 30 kts from the northwest and highest waves around 6 feet expected. * WHERE...Sleeping Bear Point to Grand Traverse Light MI. * WHEN...From 8 PM this evening to 8 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
004 WHUS73 KAPX 251942 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 342 PM EDT Sun Sep 25 2022 LMZ345-346-260345- /O.CON.KAPX.GL.W.0030.220926T0400Z-220926T1600Z/ Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 342 PM EDT Sun Sep 25 2022 ...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT MONDAY... * WHAT...Highest gusts up to 35 kts from the northwest and highest waves around 10 feet expected. * WHERE...Point Betsie to Sleeping Bear Point MI and Manistee to Point Betsie MI. * WHEN...From midnight tonight to noon EDT Monday. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LHZ345>349-LMZ323-341-342-LSZ321-322-260345- /O.EXB.KAPX.SC.Y.0096.220926T0000Z-220927T0400Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 342 PM EDT Sun Sep 25 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT EDT MONDAY NIGHT... * WHAT...Highest gusts up to 30 kts from the northwest and highest waves around 8 feet expected. * WHERE...Portions of Lake Huron, Lake Michigan and Lake Superior. * WHEN...From 8 PM this evening to midnight EDT Monday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ344-260345- /O.EXT.KAPX.SC.Y.0096.220926T0000Z-220927T0400Z/ Sleeping Bear Point to Grand Traverse Light MI- 342 PM EDT Sun Sep 25 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT EDT MONDAY NIGHT... * WHAT...Highest gusts up to 30 kts from the northwest and highest waves around 9 feet expected. * WHERE...Sleeping Bear Point to Grand Traverse Light MI. * WHEN...From 8 PM this evening to midnight EDT Monday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
726 WHUS73 KAPX 260239 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1039 PM EDT Sun Sep 25 2022 LMZ345-346-261045- /O.CON.KAPX.GL.W.0030.220926T0400Z-220926T1600Z/ Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1039 PM EDT Sun Sep 25 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON EDT MONDAY... * WHAT...Highest gusts up to 35 kt from the northwest and highest waves around 10 feet expected. * WHERE...Point Betsie to Sleeping Bear Point MI and Manistee to Point Betsie MI. * WHEN...Until noon EDT Monday. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LHZ345>349-LMZ323-341-342-344-LSZ321-322-261045- /O.CON.KAPX.SC.Y.0096.000000T0000Z-220927T0400Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1039 PM EDT Sun Sep 25 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT MONDAY NIGHT... * WHAT...Highest gusts up to 30 kt from the northwest and highest waves around 9 feet. * WHERE...Portions of Lake Huron, Lake Michigan and Lake Superior. * WHEN...Until midnight EDT Monday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
025 WHUS73 KAPX 260711 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 311 AM EDT Mon Sep 26 2022 LMZ345-346-261600- /O.CON.KAPX.GL.W.0030.000000T0000Z-220926T1600Z/ Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 311 AM EDT Mon Sep 26 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON EDT TODAY... * WHAT...Highest gusts up to 35 kt from the northwest and highest waves around 10 feet. * WHERE...Point Betsie to Sleeping Bear Point MI and Manistee to Point Betsie MI. * WHEN...Until noon EDT today. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LHZ345>349-LMZ323-341-342-344-LSZ321-322-261800- /O.EXT.KAPX.SC.Y.0096.000000T0000Z-220928T0400Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 311 AM EDT Mon Sep 26 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT TUESDAY NIGHT... * WHAT...Highest gusts up to 30 kt from the northwest and highest waves around 9 feet. * WHERE...Portions of Lake Huron, Lake Michigan and Lake Superior. * WHEN...Until midnight EDT Tuesday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
005 WHUS73 KAPX 261457 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1057 AM EDT Mon Sep 26 2022 LMZ345-346-262300- /O.EXT.KAPX.GL.W.0030.000000T0000Z-220927T0000Z/ Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1057 AM EDT Mon Sep 26 2022 ...GALE WARNING NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Highest gusts up to 35 kts from the northwest and highest waves around 10 feet. * WHERE...Point Betsie to Sleeping Bear Point MI and Manistee to Point Betsie MI. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LHZ345>349-LMZ323-341-342-344-LSZ321-322-262300- /O.CON.KAPX.SC.Y.0096.000000T0000Z-220928T0400Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1057 AM EDT Mon Sep 26 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TUESDAY NIGHT... * WHAT...Highest gusts up to 30 kts from the northwest and highest waves around 9 feet. * WHERE...Portions of Lake Huron, Lake Michigan and Lake Superior. * WHEN...Until midnight EDT Tuesday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
977 WHUS73 KAPX 261910 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 310 PM EDT Mon Sep 26 2022 LMZ345-346-270000- /O.CON.KAPX.GL.W.0030.000000T0000Z-220927T0000Z/ Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 310 PM EDT Mon Sep 26 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Highest gusts up to 35 kts from the northwest and highest waves around 10 feet. * WHERE...Point Betsie to Sleeping Bear Point MI and Manistee to Point Betsie MI. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LHZ345>349-LMZ323-341-342-344-LSZ321-322-270315- /O.CON.KAPX.SC.Y.0096.000000T0000Z-220928T0400Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 310 PM EDT Mon Sep 26 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TUESDAY NIGHT... * WHAT...Highest gusts up to 30 kts from the north and highest waves around 9 feet. * WHERE...Portions of Lake Huron, Lake Michigan and Lake Superior. * WHEN...Until midnight EDT Tuesday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
901 WHUS73 KAPX 262351 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 751 PM EDT Mon Sep 26 2022 LMZ345-346-270800- /O.CAN.KAPX.GL.W.0030.000000T0000Z-220927T0000Z/ /O.EXA.KAPX.SC.Y.0096.000000T0000Z-220928T0400Z/ Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 751 PM EDT Mon Sep 26 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TUESDAY NIGHT... ...GALE WARNING IS CANCELLED... * WHAT...Highest gusts up to 30 kt from the north and highest waves around 9 feet. * WHERE...Point Betsie to Sleeping Bear Point MI and Manistee to Point Betsie MI. * WHEN...Until midnight EDT Tuesday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ345>349-LMZ323-341-342-344-LSZ321-322-270800- /O.CON.KAPX.SC.Y.0096.000000T0000Z-220928T0400Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 751 PM EDT Mon Sep 26 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TUESDAY NIGHT... * WHAT...Highest gusts up to 30 kt from the north and highest waves around 9 feet. * WHERE...Portions of Lake Huron, Lake Michigan and Lake Superior. * WHEN...Until midnight EDT Tuesday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JZ
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Sep 25, 7:10 AM EDT, 4 hours earlier.
Area forecast discussion, Sep 25, 7:10 AM EDT, 4 hours before
Area Forecast Discussion
National Weather Service Gaylord MI
710 AM EDT Sun Sep 25 2022
.NEAR TERM...(Today through Tonight)
Issued at 305 AM EDT Sun Sep 25 2022
...Damp and Cool...
High Impact Weather Potential: Minimal. May see a few non-severe
thunderstorms later today into tonight near and south of Grand
Traverse Bay.
Pattern Synopsis/Forecast:
Classic fall-looking pattern out their early this morning, with deep
(and deepening) troughing centered right across the Great
Lakes...downstream of stout west coast centered ridge axis. Weak
surface reflection tucking right under trough axis...pushing east
into northern Lake Huron. Attendant broad large scale forcing and
plentiful moisture through the vertical kicking off widespread low
clouds and pockets of light showers/drizzle across the Northwoods.
All those clouds have really helped flatline the typical nocturnal
temperature response, with current readings (lower and middle 50s)
just a few degrees cooler than high temperatures observed yesterday.
Troughing will continue to dominate our weather through the
beginning of this week, bringing with it seasonally chilly
temperatures and periodic shower chances...the latter of which will
definitely take on a more lake component with time.
Primary Forecast Concerns/Challenges:
Main focus on shower evolution and temperature trends through
tonight.
Details:
Troughing will only deepen with time today and tonight, with closed
mid/upper level circulation expected to set up shop across the
northeast Great Lakes. Surface low will slowly deepen as it reaches
vicinity southwest Quebec by Monday morning. Broad cyclonic flow on
north side of northern stream jet will encompass the entire Great
Lakes region through tonight. Various mid level perturbations and
passing surface troughs within a deep moist layer will continue to
drum up occasional showers through tonight (and beyond). Should get
an increasingly organized lake component to showers later today and
tonight with development of decent low level lapse rates given
cooling low levels atop Lake Michigan surface water temperatures in
the upper teens Celsius. Northwest flow through the deepening lake-
induced convective layer will target the traditional lake belts of
northwest lower Michgian...especially downwind of Grand Traverse
Bay. Expect showers to become fairly widespread in this area
tonight, with some brief locally heavier rainfall rates expected.
Lift through the ice production layer of the clouds looks just
substantial enough too produce decent charge separation...supporting
at least isolated non-severe thunderstorm potential. Otherwise,
plenty of clouds and cool conditions expected...with highs today
again only topping out in the 50s for most areas. Look for lows
tonight back down into the mid and upper 40s.
&&
.SHORT TERM...(Monday through Tuesday)
Issued at 305 AM EDT Sun Sep 25 2022
...Rain continues...
High Impact Weather Potential: Minimal for now. Monitoring low end
chance of heavy/steady rain potential.
Synopsis/Forecast: Broad longwave troughing dominates the eastern
half of the CONUS while ridging remains over the west. Heading
through the rest of the weekend into the early workweek energy
digging down through western Ontario only reinforces the troughing
over the Great Lakes...while shortwaves pushing into the Pac NW work
to dampen the western ridging. Lower than normal 500mb heights
remain overhead through Tuesday, with abnormally cool and damp
conditions through mid week.
Details: A stacked low across southeastern Ontario will continue to
drag more cool air over us on gusty northwesterly winds. Plenty of
synoptic moisture will remain across the region (PWAT's just a
smidge above average at 0.8"). We'll have some dynamic support from
a wave rotating across the area, as well as surface convergence in
the cyclonic flow regime. This combined with deltaT's anywhere from
13 to 17C will help the lakes contribute to lake enhanced showers.
Rain totals should be around an inch Monday through Monday night...
with possibly two convergence bands setting up early in the day off
the lakes, one specifically targeting areas around Grand Traverse
Bay. Localized flooding the next couple days isn't zero, but the
probability isn't very high, and will simply need to monitored over
the next 24 to 36 hours.
Winds will be quite gusty with the tight pressure gradient,
especially along the shorelines...as momentum could be easily mixed
down in the CAA regime. As with the past couple days, temperatures
won't rebound very well through the daytime, leading to high's a
good 5 to 10 degrees below normal.
Monday night into Tuesday we'll experience much of the same, with
some dry time possible along and south of M-55 before better
moisture rotates down from the north midday Tuesday. For Tuesday
rain totals look to be less than half an inch.
With the cold pocket over us and impressive lake cloud depths some
waterspouts are possible on both days.
.LONG TERM...(Tuesday night through Saturday)
Issued at 305 AM EDT Sun Sep 25 2022
...Turning colder with more frost/freeze before late week warm up...
High Impact Weather Potential: Widespread frost Wed night.
A brisk Wednesday will turn into a downright frigid night with a
surface high directly overhead. Kept close to inherited Wed night
lows (besides tweaking higher terrain valleys a tad colder) as the
Extreme Forecast Index (EFI) shows a good chance of abnormally cold
temperatures...possibly meeting or maybe even breaking records, with
record lows in the mid 20's. Troughing finally moves out of the
Great Lakes Thursday followed by briefly zonal flow late week into
the weekend. We get into some return flow with milder air bumping up
temperatures closer to normal late week.
Meanwhile Ian will move through the Gulf midweek, bringing a surge
of moisture for the east coast late week.
&&
.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 703 AM EDT Sun Sep 25 2022
Pretty steady-state conditions expected across the taf sites
through the period, with MVFR to low end VFR cigs expected under
passing showers. Most numerous showers expected later today and
tonight across northwest lower Michigan, especially near KTVC. May
see brief periods of IFR conditions with any heavier showers.
Light winds become northwest and get a bit gusty a times today and
tonight.
&&
.MARINE...
Issued at 305 AM EDT Sun Sep 25 2022
Northwest winds will gradually be on the increase today and tonight
as slowly deepening low pressure pushes east of the region. Expect
widespread small craft advisory conditions to first develop tonight
across northern Lake Michigan...spreading across the remainder of
our nearshore waters on Monday. May even see a few gale force gusts
develop on Monday across portions of northern Lake Michigan. Winds
will gradually subside Monday night into Tuesday. Definitely a wet
period of weather the next several days, with periods of showers
right through Tuesday. Will need to also be on the lookout for
waterspouts and isolated thunderstorm potential.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...Small Craft Advisory from 8 PM this evening to 8 AM EDT Monday
for LMZ344>346.
LS...NONE.
&&
NEAR TERM...MSB
SHORT TERM...STJ
LONG TERM...STJ
AVIATION...MSB
MARINE...MSBHazardous weather outlook, Sep 25, 3:14 AM EDT, 7 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 314 AM EDT Sun Sep 25 2022 MIZ016>018-020>036-041-042-086>088-095>099-261200- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 314 AM EDT Sun Sep 25 2022 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Today and tonight. Isolated thunderstorms are possible later this afternoon and tonight across portions of northwest lower Michigan. Severe storms are not expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated thunderstorms are possible across portions of northwest lower Michigan Monday and Monday night. Severe storms are not expected. Frost potential increases by midweek as colder air settles across the area. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any significant weather and rainfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-261200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 314 AM EDT Sun Sep 25 2022 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Today and tonight. Isolated thunderstorms are possible later this afternoon and tonight across portions of northern Lake Michigan and northern Lake Huron. Severe storms are not expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated thunderstorms are possible Monday and Monday night across portions of northern Lake Michigan and northern Lake Huron. Severe storms are not expected. A few gale force winds gusts are possible on portions of northern Lake Michigan Monday into Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 3:16 AM EDT | Small Craft Advisory | APX | 3 days | |
| Sep 25, 7:17 PM EDT | Special Marine Warning | APX | 58 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.